Hail, Logan
- When
- June 26, 7:22 PM EST
- Where
- Logan County, 2 mi W of Russellville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.850, -86.917
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM EST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT MON JUN 26 2006 .SHORT TERM (TONIGHT-TUESDAY)... SOMEWHAT CHALLENGING FORECAST FOR THE SHORT-TERM. MAIN CONCERN WILL BE CHANCES OF PRECIP TONIGHT AND TOMORROW. CURRENTLY...SAT IMAGERY SHOWS LINE OF CONVECTION OVER EASTERN IL IN RESPONSE TO A WEAK COOL FRONT BUT MOSTLY DUE TO AN UPPER LEVEL LOW ROTATING OVER ST. LOUIE. VORT MAX EMBEDDED WITHIN SWRLY UPPER LEVEL FLOW IS PROVIDING THE FORCING FOR THE STRONG STORMS ACROSS IL. AS THIS UPPER LOW AND SFC FRONT SLOWLY CREEP TOWARD THE REGION...PRECIP CHANCES WILL INCREASE INTO THE EVENING HOURS FOR OUR CWA. INSTABILITY IS IN PLACE ACROSS THE CWA...WITH NEAR -4 LIS AND POTENTIAL ENERGY TO AROUND 1500 J/KG. HOWEVER...MAIN FORCING AREAS ARE OFF TO THE WEST (VORT MAX) AND TO THE EAST...WHERE A RESIDUAL SFC BOUNDARY HAS BEEN PROVIDING PRECIP CHANCES OVER ERN KY THE PAST COUPLE OF DAYS. ATMOSPHERE TOO CONVECTIVELY UNSTABLE TO LEAVE POPS OUT...HOWEVER THINK THE CHANCES ARE PRETTY SLIM ACROSS MUCH OF THE CWA. OVER THE ESE CWA...WILL KEEP LOW CHC POPS NEAR THE SFC BOUNDARY. WILL HAVE ONLY SLT CHC POPS OVER CENTRAL CWA...INCREASING TO 40% POPS OVER THE FAR NWRN CWA...FOR WHICH THE GFS/NAM/WRF HAVE SIMILAR SETUPS. PROBLEM WITH THIS LATTER AREA OF PRECIP IS THAT BY THE TIME THE FORCING APPROACHES...WILL HAVE LOST MUCH OF THE DAYTIME HEATING. BEST CHANCE OF PRECIP WILL BE WEST OF A LINE FROM HARTFORD KY TO SALEM IN FROM 4-8PM. ANY STORM OVER THIS AREA MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS AND HAIL. SPC STILL HAS US IN SLIGHT RISK WEST OF INTERSTATE 65...HOWEVER THREAT SEEMS MINIMAL FOR OUR CWA. BETTER THREAT WOULD LIKELY REMAIN IN PAH CWA...HOWEVER WILL STILL MENTION ISLD THREAT IN HWO. WILL END ALL PRECIP AFTER MIDNIGHT. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING. COULD HAVE SOME PATCHY FOG AGAIN IN THE MORNING GIVEN THE CALM WINDS AND MOIST CONDITIONS...MAINLY OVER THE EAST...SO MAY MENTION THIS IN THE ZONES. UPPER LOW...ALTHOUGH WEAKER...WILL BE CLOSER TO CWA. HOWEVER...MODELS ROTATE THIS TO THE NORTH...KEEPING MAJORITY OF QPF NORTH OF THE CWA. ALTHOUGH TEMPS/DEWS WILL BE A BIT LOWER TOMORROW...STILL WILL HAVE COLDER TEMPS ALOFT YIELDING SOMEWHAT STEEP LAPSE RATES. WILL HAVE SLT CHC POPS DOWN SOUTH TO 30% UP NORTH CLOSER TO THE FORCING. IF ANYTHING HAPPENS...WILL LIKELY BE ISOLATED IN NATURE. AGAIN...EXPECTING A FEW SLOW MOVERS...WITH HEAVY RAIN AND GUSTY WINDS THE BIGGEST THREATS. TEMPS WILL BE A BIT COOLER AS MENTIONED EARLIER...WITH LOW 80S EXPECTED. AL .LONG TERM (TUESDAY NIGHT-MONDAY)... LATEST NCEP ENS MEAN AND OPERATIONAL MODELS INDICATE PERSISTENT TROFINESS OVER THE ERN CONUS INTO NEXT WEEKEND. INITIALLY TUE NIGHT DEEP UPPER TROF POSITIONED JUST W OF LMK CWA...SO WILL CONTINUE CHCS FOR TSRA MOST OF TUE NIGHT GIVEN POTENTIAL SHORT WAVES ROTATING AROUND BASE OF UPPER TROF INTO OH VLY. UPPER TROF NEARLY OVERHEAD ON WED PER NAM/SREF DATA. 850-700MB LAPSE RATES ARE RESPECTABLE IN THE NAM SOLN...THOUGH WEAKER IN GFS PERHAPS DUE TO CLOUD COVER. WITH THIS UNCERTAINTY AM NOT PREPARED TO MAKE MAJOR CHANGES IN FCST...SO WILL CONTINUE CHCS OF AFTN/EVE TSRA OVER NRN 1/2 OF CWA...CONSISTENT WITH SREF. BY LATE THURSDAY BOTH NAM/GFS SHOW TROF AXIS MAKING A SLOW EWD PUSH INTO UPPER OH VLY. THIS MAY DEPOSIT A SUBTLE SFC FRONTAL BOUNDARY IN THE VICINITY...A FOCUS FOR SCT TSRA. WILL MAINTAIN CHCS TSRA DURING THE AFTN/EVE HOURS. FRI INTO THE UPCOMING WEEKEND...MORE OF A NW FLOW SETS UP AND AS IS WELL KNOWN PREDICTABILITY IS GENERALLY LOW IN THESE FLOW PATTERNS. NCEP ENS MEAN PWS ARE BELOW AVG ON FRI...SO WILL CONTINUE DRY FCST...AND OUTSIDE OF SOME VERY ISLTD AFTN/EVE POP UPS...FEEL THAT SAT SHOULD LARGELY BE DRY AS WELL. APPRECIABLE MOISTURE RETURNS ON SUNDAY AS PWS APPROACH ABOVE AVG LEVELS...SO WILL CONTINUE AFTN/EVE TSRA CHCS. ENS MEANS ARE DEPICTING HIGHER POPS FOR MONDAY AS EITHER AN EMBEDDED SHORTWAVE AND/OR SFC BOUNDARY DROPS SE INTO THE REGION. DO NOT FEEL CONFIDENT ENOUGH AT THIS POINT TO ADD POPS TO THE FCST FOR MON. GIVEN THE LARGE SCALE FLOW PATTERN...TEMPERATURES SHOULD BE NEAR OR SLIGHTLY BELOW CLIMO FOR MUCH OF THE LONG TERM PERIOD. ONE EXCEPTION WOULD BE SUN-MON TIMEFRAME OVER SRN KY WHERE IF RIDGING WORKS IN FURTHER EAST THAN EXPECTED THEN TEMPS COULD PUSH 90. CS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT MON JUN 26 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE OHIO RIVER VALLEY. ANY STORM THAT FORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WINDS...ALTHOUGH THIS THREAT WILL BE ISOLATED. THE BEST CHANCE FOR THIS WILL BE WEST OF A LINE FROM SALEM INDIANA...TO HAWESVILLE KENTUCKY BETWEEN 5 AND 8 PM EDT. AS WITH ANY STORM...DEADLY CLOUD-TO-GROUND LIGHTNING ALSO WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THE SAME UPPER LEVEL DISTURBANCE WILL AGAIN GENERATE ISOLATED THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ADDITIONAL SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. ALL STORMS WILL BE CAPABLE OF PRODUCING DEADLY LIGHTNING. IT IS TOO SOON TO TELL WHETHER SEVERE STORMS WILL AFFECT THE OUTLOOK AREA DURING THIS PERIOD. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA. SPOTTERS ALSO ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL AND ANY FLOODING THAT MAY OCCUR. AL/CS/DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 559 PM EDT MON JUN 26 2006 INZ083-262300- DUBOIS- 459 PM CDT MON JUN 26 2006 AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...OR 19 MILES SOUTHEAST OF PETERSBURG...WITH A SLOW NORTHEAST DRIFT. OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER STATEMENTS. RAINFALL WILL EXCEED 1 INCH OVER WEST CENTRAL PARTS OF DUBOIS COUNTY NEAR JASPER WITH THIS STORM BECAUSE OF ITS SLOW MOVEMENT. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. KIRKPATRICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 525 PM CDT MON JUN 26 2006 INZ083-262300- DUBOIS- 525 PM CDT MON JUN 26 2006 AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN HUNTINGBURG AND JASPER...OR 25 MILES SOUTHEAST OF PETERSBURG...WITH A SLOW NORTHEAST DRIFT. OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER STATEMENTS. RAINFALL MAY EXCEED 2 INCHES OVER SOUTH CENTRAL PARTS OF DUBOIS COUNTY...EAST OF HUNTINGBURG WITH THIS STORM BECAUSE OF ITS SLOW MOVEMENT. EXPECT PONDING WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. KIRKPATRICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 653 PM EDT MON JUN 26 2006 KYZ023-026-061-070-270000- BUTLER-HANCOCK-LOGAN-OHIO- 553 PM CDT MON JUN 26 2006 AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKPORT TO 8 MILES SOUTHEAST OF LIVERMORE TO 9 MILES NORTHEAST OF ELKTON...MOVING EAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS AS THEY MOVE INTO HANCOCK...OHIO...BUTLER...AND LOGAN COUNTIES OF KENTUCKY BETWEEN 615 AND 700 PM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. KIRKPATRICK
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Two trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511136, 5511137.